I am in my 40s, high blood pressure & take dothiepin 150 mg for depression. I take salbutamol as an reliever, & am having to use it four or five times a day.
My gp gave me beclamethasone two 100mcg sprays twice an day as preventer. i only used it twice & both times it gave me severe unbearable side effects of, severe insomnia, extreme stress in limbs, constant urge to move limbs, severe depression, feeling suicidal, irritability & irrational feelings of aggression. I know this is very very unusual, my gp had never heard of anyone reacting like this to an inhaled steroid, but did believe me.I am certain it was the inhaler that did it, since on both occasions i waited 24 hours before using it again, & the side effects eased, & then returned again two hours after using it.
Now i have been off the inhaler an few days all the side effects are gone. Could this be some kind of an allergy/sensitivity to this particular steroid? what could have cuased me to get such side effects?
My gp offered to try me on another steroid inhaler, but i am worried that i will suffer the same unbearable side effects again. Will this happen?
I am taking intal right now, but dislike it. it seems to make the breathing feel worse after using it, and to give me throbbing feelings in my head, and taste horrid/sore throat, does intal do this? will these side effects ease if i keep using it? I dread using intal every day, it always scares me, & i only manage to use it three times a day. what would be my best option? another steroid or intal?
This is an extremely unusual reaction, especially to the mildest of the inhaled steroids. Nevertheless, insomnia, headache and irritability are side effects that have been reported. Another possibility is that you could be having a drug interaction with your antihypertensive or your anti-depressant.
Here are 2 options to talk with your doctor about:
1) Take 1 puff of the lowest dose inhaled steroid available, while in the doctor's office and remain there for observation and,
2) Try a pill such as Singulair
It's hard to say how any individual will respond to each med. It is true that inhaled steroids provide MUCH better asthma control than most other forms of medication. I know I respond differently to different inhaled steroids, but I never had the same side effects you mention in the many years I've taken inhaled steroids. Some folks ARE more sensitive, especially to steroids.
Some folks find Ipatropium Bromide (known as Atrovent) helpful, without many side effects.
Theophylline is another med that some folks find helps control their asthma, but its level in the blood must be carefully monitored.
Singulair or similar med might also be helpful, particularly if you have allergic asthma.
These are all more options to carefully consider with your doctor. Good luck! Many of our lung meds (unfortunately) speed up our heart rate, so this is another consideration to address with your doctors.
Have you tried a different type of inhaled steroid? Maybe something like Pulmicort (budesonide) would be a lot better fit for you? I know that in theory it shouldn't matter what inhaled steroid you take, but I do so much better with Qvar than I do with flovent or even pulmicort. Maybe your side effects won't carry over.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.